Skip to main content
Log in

Homotopy (Co)limits via Homotopy (Co)ends in General Combinatorial Model Categories

  • Published:
Applied Categorical Structures Aims and scope Submit manuscript

Abstract

We prove and explain several classical formulae for homotopy (co)limits in general (combinatorial) model categories which are not necessarily simplicially enriched. Importantly, we prove versions of the Bousfield–Kan formula and the fat totalization formula in this complete generality. We finish with a proof that homotopy-final functors preserve homotopy limits, again in complete generality.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Arkhipov, S., S. Ørsted: Homotopy limits in the category of dg-categories in terms of \( \rm A _{\infty } \)-comodules. Eur. J. Math. (to appear) (2018). arXiv: 1812.03583

  2. Block, J., Holstein, J.V., Wei, Z.: Explicit homotopy limits of dg-categories and twisted complexes. Homol. Homotopy Appl. 19(2), 343–371 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  3. Dugger, D.: A primer on homotopy colimits. http://pages.uoregon.edu/ddugger/hocolim.pdf (2008)

  4. Gambino, N.: Weighted limits in simplicial homotopy theory. J. Pure Appl. Algebra 214(7), 1193–1199 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  5. Hirschhorn, P.S.: Model Categories and Their Localizations, Mathematical Surveys and Monographs, vol. 99. American Mathematical Society, Philadelphia (2003)

  6. Hovey, M.: Model Categories, Mathematical Surveys and Monographs, vol. 63. American Mathematical Society, Philadelphia (1999)

  7. Lurie, J.: Higher Topos Theory. Annals of Mathematics Studies, vol. 170. Princeton University Press, Princeton (2009)

  8. Riehl, E.: Categorical Homotopy Theory. Cambridge University Press, Cambridge (2014)

    Book  MATH  Google Scholar 

Download references

Acknowledgements

We would like to thank Edouard Balzin, Marcel Bökstedt, and Stefan Schwede for many fruitful discussions and for reading through a draft of this paper. Special thanks to Henning Haahr Andersen for many years of great discussions, help, and advice, and for making our cooperation possible in the first place. This paper was written mostly while the authors were visiting the Max Planck Institute for Mathematics in Bonn, Germany. We would like to express our gratitude to the institute for inviting us and for providing us with an excellent and stimulating working environment.

Funding

No funding was obtained for this study.

Author information

Authors and Affiliations

Authors

Contributions

S.Ø. and S.A. carried out the work and prepared the manuscript together.

Corresponding author

Correspondence to Sebastian Ørsted.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Communicated by Vladimir Hinich.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Arkhipov, S., Ørsted, S. Homotopy (Co)limits via Homotopy (Co)ends in General Combinatorial Model Categories. Appl Categor Struct 31, 47 (2023). https://doi.org/10.1007/s10485-023-09747-8

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1007/s10485-023-09747-8

Keywords

Mathematics Subject Classification

Navigation